| Catalog Number |
UPA31515 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure around (b)(6) 2024 and mesh was used.The nurse in the or takes the mesh out of the envelope it is in.(they are packed 3 pieces in the same envelope).Opens the next package that is made of some kind of foil.Or nurse takes the mesh out of the package.Usk then opens up the entire package and eyes it against a light source in the ceiling, thereby detecting tiny, microscopic holes.The net is discarded because sterility cannot be guaranteed.There was one pretty "big" hole so it can be seen well otherwise they can be so small that it is difficult to detect and if you do not use a light source when you look at the packaging, the holes probably go unnoticed.New mesh is opened and undergo the same inspection.There were no adverse patient consequences reported.Additional information has been requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm if there were any adverse patient consequences.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002: device not returned.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.One open sample was received for analysis that belongs to product code upa31515.During the initial inspection of the sample, the foil packet received showed numerous wrinkles, creases, and kinks also a hole on the bottom foil was noted as well.Additionally, a photo was provided, and with the same condition as the received sample.This foil appearance is most probably caused by the routine opening and handling of the foil by theatre personnel.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was provided: please confirm if there were any adverse patient consequences.No adverse event.